Alert archive / Idaho / Winter Storm Watches in 2017
Winter Storm Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Jan 29, 2017, 3:14 PM PST for 4 counties in Washington; 6 counties in Idaho. It took effect at Jan 30, 2017, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 3:14 PM PST (23:14 UTC)
- In effect from
- Jan 30, 2017, 10:00 PM PST
- Expired
- Jan 30, 2017, 11:35 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS46 KOTX 292314 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 314 PM PST SUN JAN 29 2017 ...SNOW EXPECTED TO RETURN TO CENTRAL AND SOUTHERN IDAHO PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT AND TUESDAY... .A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD CHANCE OF HEAVY SNOW ACCUMULATIONS. IDZ027-WAZ031-301400- /O.NEW.KOTX.WS.A.0002.170131T0400Z-170201T1200Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD 314 PM PST SUN JAN 29 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. * LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW 2500 FEET. ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE ABOVE 3500 FEET AND IN THE NORTHEAST BLUE MOUNTAINS. * TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE. * SNOW LEVEL...2500 FEET MONDAY EVENING LOWERING TO VALLEY FLOORS ON TUESDAY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ004-301400- /O.NEW.KOTX.WS.A.0002.170131T0400Z-170201T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS 314 PM PST SUN JAN 29 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. * LOCATIONS...OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY. ACCUMULATIONS OF 6 TO 10 INCHES FOR THE MOUNTAINS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY INCLUDING THE LOOKOUT PASS AREA ON INTERSTATE 90. * TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF CENTRAL AND SOUTHERN SHOSHONE COUNTY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
799 WWUS46 KOTX 301100 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 300 AM PST MON JAN 30 2017 ...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT THROUGH TUESDAY NIGHT... .A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD CHANCE OF HEAVY SNOW ACCUMULATIONS. IDZ003-026-WAZ032-033-301900- /O.EXB.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ IDAHO PALOUSE-LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, PECK, CULDESAC, GIFFORD, POMEROY, PULLMAN, AND UNIONTOWN 300 AM PST MON JAN 30 2017 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT. * LOCATIONS...MOSCOW, POTLATCH, GENESEE, PECK, CULDESAC, GIFFORD, POMEROY, PULLMAN, AND UNIONTOWN. * SNOW ACCUMULATIONS...2 TO 5 INCHES... MAINLY ABOVE 1500 FEET. * TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE. * SNOW LEVEL...VALLEY FLOORS... THEN RISING TO 1000 FEET TUESDAY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ004-027-WAZ031-301900- /O.EXT.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD 300 AM PST MON JAN 30 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, ANATONE, PEOLA, MOUNTAIN ROAD, CLOVERLAND ROAD, OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 6 TO 12 INCHES. * SNOW ACCUMULATIONS CAMAS PRAIRIE AND NORTHEAST BLUE MOUNTAINS...2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW 2500 FEET. ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE ABOVE 3500 FEET AND 6 TO 12 INCHES IN THE NORTHEAST BLUE MOUNTAINS. * SNOW ACCUMULATIONS SHOSHONE COUNTY...2 TO 5 INCHES OF SNOW IN THE VALLEYS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY. ACCUMULATIONS OF 6 TO 10 INCHES FOR THE MOUNTAINS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY INCLUDING THE LOOKOUT PASS AREA ON INTERSTATE 90. * TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF CENTRAL AND SOUTHERN SHOSHONE COUNTY. * SNOW LEVEL...2500 FEET MONDAY EVENING LOWERING TO VALLEY FLOORS ON TUESDAY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
478 WWUS46 KOTX 301429 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 629 AM PST MON JAN 30 2017 ...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT THROUGH TUESDAY NIGHT... .A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD CHANCE OF HEAVY SNOW ACCUMULATIONS. MODERATE TO HEAVY SNOW COULD EXPAND FURTHER NORTH INTO THE LEWISTON AREA AND EXTREME SOUTHERN REACHES OF THE PALOUSE INCLUDING PULLMAN...UNIONTOWN...MOSCOW...AND TROY. IDZ003-004-026-027-WAZ031>033-302230- /O.CON.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, PECK, CULDESAC, GIFFORD, CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, CLOVERLAND ROAD, POMEROY, PULLMAN, AND UNIONTOWN 629 AM PST MON JAN 30 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, PECK, CULDESAC, GIFFORD, MOSCOW, POTLATCH, GENESEE, OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, ANATONE, PEOLA, MOUNTAIN ROAD, CLOVERLAND ROAD, PULLMAN, UNIONTOWN, AND POMEROY. * SNOW ACCUMULATIONS CAMAS PRAIRIE AND NORTHEAST BLUE MOUNTAINS... 2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW 2500 FEET. ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE ABOVE 3500 FEET AND 6 TO 12 INCHES IN THE NORTHEAST BLUE MOUNTAINS. * SNOW ACCUMULATIONS SHOSHONE COUNTY...2 TO 5 INCHES OF SNOW IN THE VALLEYS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY. ACCUMULATIONS OF 6 TO 10 INCHES FOR THE MOUNTAINS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY INCLUDING THE LOOKOUT PASS AREA ON INTERSTATE 90. * SNOW ACCUMULATIONS PALOUSE...LEWISTON AREA...AND FOOTHILLS OF THE BLUE MOUNTAINS. 3 TO 6 INCHES WITH HIGHEST AMOUNTS ABOVE 1500 FEET AND MAINLY SOUTH OF A LINE FROM POTLATCH TO POMEROY. LESS THAN 2 INCHES NORTH OF THIS LINE. * TIMING...LIGHT SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE AFTER MIDNIGHT AND THROUGH TUESDAY. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
108 WWUS46 KOTX 301935 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1135 AM PST MON JAN 30 2017 ...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT INTO TUESDAY... .LIGHT SNOW WILL BEGIN LATE TONIGHT AND CONTINUE INTO TUESDAY AS A SLOW MOVING FRONTAL SYSTEM SINKS SOUTHWARD. THE MOST SIGNIFICANT ACCUMULATIONS WILL LIKELY OCCUR OVER THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND THE MOUNTAINS OF SOUTHERN SHOSHONE COUNTY WHERE ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BY TUESDAY AFTERNOON. IDZ026-WAZ032-310600- /O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ /O.NEW.KOTX.WW.Y.0005.170131T0600Z-170201T0000Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE FOLLOWING LOCATIONS LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD, CLARKSTON, AND POMEROY 1135 AM PST MON JAN 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 1500 FEET ELEVATION. ACCUMULATIONS OF 1 TO 2 INCHES BELOW 1500 FEET. * LOCATIONS...LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD, CLARKSTON, AND POMEROY. * TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING HOURS. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE THE TUESDAY MORNING COMMUTE TREACHEROUS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ003-WAZ033-310600- /O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ /O.NEW.KOTX.WW.Y.0005.170131T0600Z-170131T2000Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, PULLMAN, COLFAX, LA CROSSE, OAKESDALE, AND UNIONTOWN 1135 AM PST MON JAN 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...1 TO 3 INCHES. LOCALIZED AMOUNTS OF 4 INCHES IN THE HIGH TERRAIN AROUND MOSCOW AND GENESEE. * LOCATIONS...MOSCOW, POTLATCH, GENESEE, PULLMAN, COLFAX, LA CROSSE, OAKESDALE, AND UNIONTOWN. * TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING HOURS. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE THE TUESDAY MORNING COMMUTE TREACHEROUS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ004-310600- /O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ /O.NEW.KOTX.WW.Y.0005.170131T0600Z-170131T2000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS 1135 AM PST MON JAN 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 3 TO 6 INCHES. * LOCATIONS...KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS. * SNOW LEVEL...VALLEY FLOORS. * TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING HOURS. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL ON INTERSTATE 90 TREACHEROUS OVERNIGHT AND TUESDAY MORNING. ROADS ACROSS SOUTHERN SHOSHONE COUNTY WILL BECOME TREACHEROUS AS WELL. MOTORISTS WITH PLANS TO TRAVEL OVER LOOKOUT PASS SHOULD MONITOR ROAD CONDITIONS CLOSELY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ027-WAZ031-310600- /O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/ /O.NEW.KOTX.WW.Y.0005.170131T0600Z-170201T0400Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD 1135 AM PST MON JAN 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS CAMAS PRAIRIE...3 TO 6 INCHES ABOVE 2000 FEET INCLUDING CRAIGMONT...NEZPERCE, AND WINCHESTER. ACCUMULATIONS OF 1 TO 3 INCHES BELOW 2000 FEET INCLUDING THE KAMIAH AREA. * SNOW ACCUMULATIONS NORTHEAST BLUE MOUNTAINS...4 TO 7 INCHES INCLUDING ANATONE AND PEOLA. * LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD. * TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST SIGNIFICANT ACCUMULATIONS OCCURRING BETWEEN MIDNIGHT AND NOON ON TUESDAY. * IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE TRAVEL TREACHEROUS OVER THE BLUE MOUNTAINS AND THE CAMAS PRAIRIE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 3:07 PM PST, 7 minutes earlier.
Area forecast discussion, Jan 29, 3:07 PM PST, 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
307 PM PST Sun Jan 29 2017
.SYNOPSIS...
A weather pattern change will arrive Monday night bringing the
potential for significant snow accumulations to the central and
southern Idaho Panhandle as well as parts of southeast Washington.
Chilly and dry north winds will likely develop over central
Washington and north Idaho Tuesday night and Wednesday, pushing
temperatures below average for the second half of the week. More
opportunities for snow will be possible late in the week and into
the weekend.
&&
.DISCUSSION...
...SNOW EXPECTED TO RETURN TO CENTRAL AND SOUTHERN IDAHO
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT AND
TUESDAY...
Tonight and Monday: A weak upper level disturbance will flatten
our high pressure ridge this evening. We won't see much change in
our weather since the low level inversion over our region is quite
strong, and the disturbance aloft won't have enough moisture to
produce any meaningful precipitation. If you happen to be above
the inversion this evening, you will encounter some locally breezy
conditions in the mountains, mainly above 4000-5000 feet. We also
continue to see some localized gusty south/southeast winds being
channeled through Hells Canyon into the Lewiston area this
afternoon. The pressure difference between strong high pressure
over southern Idaho and lower pressure in the foothills of the
Blue Mountains has produced localized gusts in the 30 to 35 mph
range today.
Monday Night through Tuesday: By Monday night our high pressure
ridge will be flattened leading to a more active weather pattern.
Split flow will cause the interaction between Pacific moisture
drawn from the subtropics and colder Canadian air moving into our
region. There is decent model agreement that a band of
precipitation will develop Monday night in the vicinity of the
WA/OR border and gradually sag southward Tuesday and Tuesday
night. This scenario has the potential to produce moderate to
heavy accumulations for southeast Washington and the central and
southern Idaho Panhandle. Model agreement boosts our confidence,
but models tend to have difficulty with split flow. If the
northern branch of the Polar Jet pushes our developing front south
quicker than advertised, places like Pullman, St Maries, and the
Silver Valley could be too far north for significant
accumulations. On the other hand, if the southern branch causes
the longwave pattern to buckle more than advertised, we could see
accumulations as far north as Spokane and Sandpoint. At this time,
we have issued a Winter Storm Watch for the areas where we have
the most confidence of 4 to 6 inch amounts: the Blue Mountains,
the Camas Prairie above 3000 feet, and the mountains of southern
and central Shoshone county. If the morning GFS and NAM verify,
there is a good chance that Pullman and Moscow could be in the 4
to 6 inch range with significantly more for places like
Winchester, Nez Perce, Anatone, Deary, and Clarkia. This scenario
would also produce accumulations as low as the L-C Valley with
light to moderate snowfall with temperatures in the low 30s. For
now, we are looking at the potential for 1 to 3 inches of wet
accumulation for the L-C Valley and along the Clearwater and Snake
Rivers. /GKoch
Wednesday through Friday: There is still some uncertainty with how
the baroclinic zone over the southeast portion of the forecast
area will evolve through the rest of the work week. The model
consensus is to take this zone and push it southward on Wednesday
with the axis of heaviest precip more across northern OR and into
the southern ID Panhandle. A tightening northerly pressure
gradient is expected to result in drier northerly winds to
develop down the Okanogan Valley and through the Purcell Trench.
Some of the outlier model guidance (i.e. 18Z NAM) pushes this
baroclinic zone back northward as far north as Lake Chelan in the
east slopes of the northern Cascades over to the Spokane/Coeur
d'Alene corridor. Even if the snow were to push back north, there
is a good chance that the band would squeeze out less precip due
to the drier air undercutting the increasing moisture aloft. The
forecast follows the drier model guidance and largely disregards
this new 18Z NAM solution with precip chances overall decreasing Wednesday
into Thursday and temperatures becoming colder. A trough of lower
pressure will move into the region off of the eastern Pacific on
Friday. This will bring a renewed chance for snow over much of the
region. This system will be weakening as it moves inland, so
light snowfall amounts appears likely at this point with minimal
impacts expected. /SVH
Saturday and Sunday: As the upper disturbance moves off to the
northeast, mountain snow showers will stick around through the
weekend. Saturday the flow becomes more zonal and areas in the
lee of the Cascades will dry out somewhat and precip chances drop
in the basin. Snow levels will be rising under this pattern
though, so the chance for lower elevation snow on Saturday becomes
a chance of rain as far north as Spokane by Sunday. Temperatures
trend upward through the weekend into the upper 30s for many.
/bwilliams
&&
.AVIATION...
18Z TAFS: Patchy and shallow fog is expected to dissipate in the
Spokane, Coeur d'Alene, and Sandpoint areas by late morning
similar to the last couple of days. A more expansive low cloud
deck in the 500 to 2000 ft range will likely remain over central
Washington through Monday. Places like Moses Lake, Ephrata,
Wenatchee, Chelan, and Omak will have a tougher time breaking out
of the low clouds. Weak boundary layer flow and a strong mid-level
inversion should keep stratus banked against the Cascades and
trapped in the Basin. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 22 35 26 32 21 29 / 10 10 50 40 10 10
Coeur d'Alene 20 36 27 33 20 29 / 10 10 50 40 10 20
Pullman 25 35 29 33 25 30 / 10 10 90 90 50 40
Lewiston 30 41 32 36 29 32 / 0 10 70 80 60 50
Colville 22 34 24 32 18 28 / 10 10 10 10 10 10
Sandpoint 22 35 26 32 20 27 / 10 10 30 30 10 10
Kellogg 25 36 27 32 21 27 / 10 10 80 90 30 30
Moses Lake 26 33 29 34 20 30 / 10 10 30 30 10 10
Wenatchee 28 33 28 33 21 26 / 10 10 20 20 10 10
Omak 27 33 24 32 18 27 / 10 10 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Air Stagnation Advisory until 9 AM PST Monday for Coeur d'Alene
Area-Northern Panhandle.
Winter Storm Watch from Monday evening through late Tuesday
night for Central Panhandle Mountains-Lewis and Southern
Nez Perce Counties.
WA...Air Stagnation Advisory until 9 AM PST Monday for East Slopes
Northern Cascades-Moses Lake Area-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Spokane Area-Upper
Columbia Basin-Waterville Plateau-Wenatchee Area.
Winter Storm Watch from Monday evening through late Tuesday
night for Northeast Blue Mountains.
&&Hazardous weather outlook, Jan 29, 4:02 AM PST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 402 AM PST SUN JAN 29 2017 IDZ003-004-026-027-WAZ031>033-301500- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 402 AM PST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE ABOVE 2000 FEET MONDAY NIGHT AND TUESDAY FOR AREAS OF SOUTHEASTERN WASHINGTON AND LOWER IDAHO PANHANDLE. ACCUMULATIONS ARE LESS CERTAIN BELOW 2000 FEET WHICH MAY CONTAIN A MIX OF RAIN AND SNOW. TRAVEL IMPACTS WILL BE POSSIBLE AS EARLY AS THE TUESDAY MORNING COMMUTE. IDZ001-002-WAZ034>038-041>044-301500- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 402 AM PST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in Idaho, 2017Winter Storm Watches in Washington, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.